Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and sex drive
Sep 15, 2004

Hello guys, I am Bisexual 37 years old man with 3 kids (girls) I have been HIV+ for about two years and I am on med for a little over a year (sutiva & combivir) "I still have some side effect of sustiva, dizziness and wild dream" In August my CD4 was 608 and my viroload was 139. Here is my question: Prior to be HIV+ I use to have a very strong sex drive (that's what got me in trouble) (The good thing is none of my 3 daughters have contracted HIV neither my ex-wife, just me). Now I have almost no desirer for sex and if I do I cannot keep an erection more than 5~10mn and the same if I masturbate, I hav to be quick before I lose interest and the erection too, I have no pain at all. My doctor checks my testosterones and its all normal. He gave me a simple of Viagra, but with no result. I just don't know what to do and it's also embarrassing. I have read few things but I don't know if it's true about HIV; medication and sex drive decreasing. Can you please give me some answers or any kind of advice? Thank you so much for your help

Response from Dr. Henry

Many persons who are HIV+ have a decreased sex drive for a wide range of reasons (some you mention such as low testosterone). HIV infection itself and sometimes some of the HIV meds might decrease sex drive though most patients I follow have not reported that. Psychologically, HIV+ status often effects a patients attitude about sex in a negative way which often is a major factor. I refer patients to a human sexuality program at the U of MN locally as well as to a urogist when I run into situations that I don't seem to be able to help the patient much. Caverject has been helpful for some of my patients. KH



Previous
On a Scale of 1-10, which drugs promote lypo/wasting
Next
stop using "lipoatrophy" interchangeably with wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement